Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JJFlyers97

Not Moisturizing on Accutane

Recommended Posts

A day or two ago i went to my derm for my follow up visit for Accutane. Ive been on tane for almost a month, clearing up nicely. He said I looked very shiny and told me not to moisturizer at all and let the medicine do the work. My skin is hardly dry at all, and now since i started using cetaphil's gentle cleanser in the morning and at night (if i dont get lazy). My lips are VERY dry however, and i feel a little dryness in my eyes every now and then.

Other than that, things are going good. The derm thought i had been on tane for 2 months when he looked at my face, but was surprised when i told him only 25 days.

Share this post


Link to post
Share on other sites

P.S.

Blistex medicated lip ointment by far works the best on my lips. I just load it up, let it absorb for like 10 mins, then wipe away the excess. Aquaphor is the next best, but is too shiny and doesnt work like blistex. Chapstick is shit and doesnt do anything.

Share this post


Link to post
Share on other sites

your derm is an idiot. Don't listen to him and mositurize. If the noisturizer doesn't clog pores than it won't cause acne. It will only relief your dry skin later in the treatment. Everyone moisturizes here. Don't listen to him.

My derm didn't even tell me what to do. Good thing I'm on this forum

For me, chapstick works good so far. I also have a theory that brushing your teeth dryes your skin like hell on accutane... you know...toothpaste coming out of your mouth on your lips.

Share this post


Link to post
Share on other sites

my derm also tells me never to mosturize, and that if the med is too drying to cut back on the medication, and to also let your skin adjust to it. so i dont mosturize on my taz/ bactrim regiment, and i rarely get too dry, i just skip doses sometimes.

Share this post


Link to post
Share on other sites

If your skin isn't dry than don't worry about moisturizing. However, if your skin does get dry and flakey you should definitely moisturize. Excessively dry skin can also cause acne. Just use a moisturizer that absorbs into the skin and doesn't just sit on the surface. Right now I have this sweet Goats Milk stuff, works well.

Share this post


Link to post
Share on other sites

i dont moisturizer and my skin is not excessively dry, its still a bit shiny (face only). I have been on 40mg once daily with very good results this month, and I will be on 30mg twice daily next month (60mg total).

Share this post


Link to post
Share on other sites

I follow the advice my own doc gave me.

I moisturise when my skin is dry, which it is not always. At times it has needed VERY heavy duty moisturiser, at times lightweight...I base it's use on what my skin tells me. I use Cetaphil, Dove night cream mostly now -- I'm on 60mg and starting week 16, and my skin seems to be "getting used to it". I have to use the Neutrogena (see below) on the backs of my hands and forearms for my Accutane-induced "road rash".

I ALWAYS put Neutrogena Norwegian Formula *around* my lips in the morning and night, and use Rachel Perry's Lip Lovers on my lips (Blistex, Chapstick, etc do not work at all for me).

I exfoliate a couple of times a week or when needed by using baking soda mixed with Cetaphil's gentle cleanser -- see the Paula Begoun link in my signature for instructions.

Cashmira biggrin.gif

Share this post


Link to post
Share on other sites

Mositurizing is needed unless you have a lot of active acne.

If you have no active acne and you are in the middle of accutane course then do moisturize.

I know it is tempting to think that by allowing the skin to become dry and to cause it fall off in flakes will cause your red marks will go away, but that is not true. It goes away in its own time and can be hastened only from deep peel which is not possible while on tane.

So do moisturize, olay TE stuff is good since it has no oil and it also does some exfoliation which is what it looks like you are looking for.

Not moisturizing will damage your skin and can cause scars

Share this post


Link to post
Share on other sites

I just finished tane. I wish I had moisturized religiously on the treatment. By not moisturizing my skin became extremely fragile and I scarred in places along my dimples etc. where I never had acne, because of the dryness. You better moisturize. NOW.

Share this post


Link to post
Share on other sites

i think you should listen to your skin doctor... since he is a professional dermatologist.

I stopped all skincare products when i took roaccutane.. only used the ionax scrub and acne lotion precribled.

even now i have already stopped.. i find my skin reacted the best if i dun use anything on my skin. whenever i apply moisturizer.. my skin shows colorless tiny bumps.. sad.gif

Share this post


Link to post
Share on other sites

I have moisturized religiously day and night while on Accutane though I had really oily skin. I'm about to start my 5th month and my skin is gorgeous. Not dry, not oily, no red marks and no acne.

Share this post


Link to post
Share on other sites
i think you should listen to your skin doctor... since he is a professional dermatologist.

Share this post


Link to post
Share on other sites

I like how people call a specialist that went to school half their life for their speciality an "idiot" because they don't agree with them.

Are you a derm? Didn't think so, bud.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×